MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510 (k) #: pre-amendment.(b)(4).Concomitant medical products: argon medical- v stick introducer, catheter lot number: 11262629.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year-old male patient required a cope mandril wire guide during a procedure for placement of a temporary hemodialysis catheter.The operator reported during attempted access of the right common femoral vein, "the tip to a 0.018 inch of the guidewire broke off within the extravascular soft tissue of the right upper thigh." several attempts were performed to remove the fragment wire but were unsuccessful.General surgery was consulted and the patient had the wire fragment successfully removed in the operating room after obtaining a pelvic ct.Temporary hemodialysis catheter was placed on the left side and patient was able to receive the required hemodialysis.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
It was reported that part of a cope mandril wire guide separated during a hemodialysis catheter placement.The fragment separated into the patient¿s right groin soft tissue.The patient underwent surgery which successfully removed the fragment.Cook became aware of this event upon being notified by the risk manager from st.Joseph hospital.The patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed.The dhr of final lot showed one related nonconformance where one device was scrapped due to the weld not being caught.A database search revealed no other complaints from final lot at the time of investigation.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as outer diameter gauging and tensile pull tests.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.A label is attached to this device and depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.Product labeling warns that withdrawing the wire guide through a needle increases the risk of distal tip damage.Based on the reported information however, it cannot be confirmed whether or not the user performed this action.The wire guide may have been damaged when initially advanced through the needle, but this cannot be confirmed without additional information.Based on the information provided, no returned product and the results of the investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9401281
Report Number1820334-2019-03000
Device Sequence Number10883712
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240807(10)9871922
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9871922
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR